Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 70, NWS Indianapolis, IN

April 19, 2011Delaware County, Henry County, Randolph County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 19, 2011, 11:30 PM EDT for Delaware County, Henry County, Randolph County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2011, 11:30 PM EDT (03:30 UTC)
Expired
Apr 20, 2011, 12:15 AM EDT
In force
45 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Delaware County, IN, Henry County, IN, Randolph County, IN

The radar

The Indianapolis radar (KIND), 115 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 7:46 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1686 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
474 m²/s²
Significant tornado parameter
4.3
Supercell composite
18.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WUUS53 KIND 200330 RRA
SVRIND
INC035-065-135-200415-
/O.NEW.KIND.SV.W.0070.110420T0330Z-110420T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1130 PM EDT TUE APR 19 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
  NORTHEASTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
  RANDOLPH COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 1215 AM EDT

* AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM REDKEY TO NEW CASTLE...AND MOVING SOUTHEAST AT 45 MPH. PENNY
  SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SALEM...WINCHESTER AND SARATOGA AROUND 1140 PM EDT...
  UNION CITY AND LYNN AROUND 1145 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4001 8482 4001 8520 3995 8521 3995 8532
      4032 8521 4031 8480 4004 8481
TIME...MOT...LOC 0331Z 294DEG 40KT 4028 8503 3993 8522
WIND...HAIL 60MPH 0.75IN

$$

50
2 follow-up statements
808 
WWUS53 KIND 200357
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1157 PM EDT TUE APR 19 2011

INC035-065-200407-
/O.CAN.KIND.SV.W.0070.000000T0000Z-110420T0415Z/
DELAWARE-HENRY-
1157 PM EDT TUE APR 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY AND
SOUTHEASTERN DELAWARE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4001 8482 4002 8520 4031 8497 4031 8480
      4004 8481
TIME...MOT...LOC 0357Z 294DEG 40KT 4023 8477 3999 8496

$$

INC135-200415-
/O.CON.KIND.SV.W.0070.000000T0000Z-110420T0415Z/
RANDOLPH-
1157 PM EDT TUE APR 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RANDOLPH
COUNTY UNTIL 1215 AM EDT...

AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM UNION CITY TO 5 MILES NORTHWEST OF FOUNTAIN CITY...MOVING
SOUTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF RANDOLPH
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4001 8482 4002 8520 4031 8497 4031 8480
      4004 8481
TIME...MOT...LOC 0357Z 294DEG 40KT 4023 8477 3999 8496
WIND...HAIL 60MPH <.75IN

$$
50
779 
WWUS53 KIND 200415
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1215 AM EDT WED APR 20 2011

INC135-200425-
/O.EXP.KIND.SV.W.0070.000000T0000Z-110420T0415Z/
RANDOLPH-
1215 AM EDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH LINGERING
THUNDERSTORMS.

LAT...LON 4001 8482 4002 8520 4031 8497 4031 8480
      4004 8481
TIME...MOT...LOC 0357Z 294DEG 40KT 4023 8477 3999 8496

$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 8:40 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 19, 8:40 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
840 PM EDT TUE APR 19 2011

.UPDATE...

UPDATED MESO DISCUSSION.

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.MESO UPDATE...

BOUNDARY LIES WEST TO EAST FROM JUST SOUTH OF LAF TO JUST SOUTH OF
MIE.  BOW ECHO SIGNATURE IS MOVING EASTWARD AT 53 KT WITH A HISTORY
OF 70 MPH WINDS.  ACTIVITY WILL BE MOVING ALONG/JUST SOUTH OF THE
BOUNDARY NEXT SEVERAL HOURS.  SOUTHWEST OF THE BOW ARE INDIVIDUAL
CELLS ALONG A LINE.  THIS ACTIVITY IS MOVING SLOWER AND WILL HAVE TO
BE MONITORED DURING THE NEXT 3 HOURS.

&&

.SYNOPSIS...

A POTENT STORM SYSTEM WILL PASS THROUGH THE REGION THIS EVENING
AND TONIGHT...BRINGING WIDESPREAD THUNDERSTORMS WITH THE POTENTIAL
FOR SIGNIFICANT SEVERE WEATHER...IN ADDITION TO HEAVY RAIN AND
FLASH FLOODING...ESPECIALLY ALONG THE COLD FRONT WHICH WILL PASS
THROUGH THE AREA AFTER MIDNIGHT. SURFACE HIGH PRESSURE WILL BRING
A RESPITE FROM PRECIPITATION FROM WEDNESDAY THROUGH
THURSDAY...BEFORE ANOTHER SYSTEM PUSHING NORTHEAST OUT OF THE
PLAINS STATES LATE IN THE WEEK...SURPRISINGLY SIMILAR TO THE
CURRENT ONE...BRINGS THUNDERSTORMS BACK TO THE AREA AGAIN THURSDAY
NIGHT THROUGH FRIDAY NIGHT. THIS SYSTEM MAY LAY OUT ANOTHER
QUASISTATIONARY BOUNDARY WHICH WOULD KEEP THUNDERSTORM CHANCES IN
THE FORECAST THROUGHOUT THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THIS AFTERNOON AND TONIGHT/...

FOCUS IS ON POTENTIALLY SIGNIFICANT SEVERE WEATHER EVENT ACROSS
THE REGION TONIGHT. MORNING CONVECTION ACROSS THE AREA
SIGNIFICANTLY SUPPRESSED/DELAYED WARM FRONTAL NORTHWARD PROGRESS
TODAY...BUT THE BOUNDARY IS FINALLY STARTING TO SURGE NORTH IN
EARNEST. FORECAST AND SPECIAL 18Z SOUNDINGS ACROSS THE REGION
DEPICT A SIGNIFICANT CAP /8-10C AT 700 MB...WITH A SUBSTANTIAL
ELEVATED WARM LAYER OF 15C AT 750 MB/ ALONG THE BOUNDARY AND INTO
THE WARM SECTOR. THIS HAS SUPPRESSED CONVECTION IN WHAT IS A VERY
POTENTIALLY UNSTABLE ATMOSPHERE /MOST UNSTABLE CAPE VALUES UP TO
4000 J/KG SOUTH OF THE BOUNDARY/. THUS...HAVE LOWERED EXPECTATIONS
FOR THE REMAINDER OF THE AFTERNOON. ANY THUNDERSTORMS THAT CAN
FIRE COULD QUICKLY BE SEVERE...BUT NOW THINK THAT BEST CHANCE WILL
BE WITH STRONGER FORCING ALONG THE COLD FRONT THIS EVENING AND
OVERNIGHT.

BOTH LOW LEVEL AND DEEP LAYER SHEAR REMAIN SUBSTANTIAL...AND THUS
REGARDLESS IF A LINEAR STORM MODE IS DOMINANT...TORNADO THREAT
WILL REMAIN HIGH...ESPECIALLY IN THE VICINITY OF THE WARM FRONT
AND AHEAD OF THE SURFACE LOW WHERE THIS LOW LEVEL SHEAR WILL BE
MAXIMIZED. IN ADDITION...VERY STRONG LOW LEVEL DYNAMICS WILL
ENHANCE THE DAMAGING WIND THREAT AS WELL. LARGE HAIL WILL ALSO
REMAIN A CONCERN...ESPECIALLY IN ANY ROTATING STORMS. REFERENCE
HYDRO DISCUSSION BELOW FOR FLASH FLOOD THREAT.

USED A CONSENSUS APPROACH TO TEMPS TONIGHT WITH EXTREMELY STRONG
TEMPERATURE GRADIENTS IMPACTING THE FORECAST AREA. EXPECT HIGH
TEMPS IN MANY PLACES TO BE REACHED IN THE LATE AFTERNOON OR
EVENING...WITH A STRONGLY NONDIURNAL TEMPERATURE PROGRESSION
OVERNIGHT AS THE FRONT PUSHES THROUGH.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...

FOCUS IS ON SKY COVER AND TEMPS THROUGH THURSDAY...WITH
THUNDERSTORMS POSSIBLE THURSDAY NIGHT. GUIDANCE IS SIMILAR AND A
BLEND IS USED.

A SIGNIFICANT LOW LEVEL INVERSION REMAINS IN THE WAKE OF THE COLD
FRONT...WHICH SHOULD BE PASSING OUT OF THE FORECAST AREA BY 12Z
WEDNESDAY. AMPLE MOISTURE REMAINS TRAPPED BELOW THIS INVERSION FOR
MUCH OF TOMORROW...WHICH SHOULD KEEP SKIES CLOUDY TO MOSTLY CLOUDY
THROUGH AT LEAST MIDDAY TOMORROW. THIS IN ADDITION TO GOOD COLD
ADVECTION WILL KEEP TEMPS DOWN TOMORROW. ALLOWED FOR SOME
RECOVERY...ESPECIALLY AS SOME CLEARING COULD OCCUR IN THE
AFTERNOON AS THE SURFACE RIDGE PUSHES INTO THE AREA...ALLOWING A
BIT OF SUNSHINE TO BREAK THROUGH. A BLEND OF MAV AND MET DEPICTS
THIS BEST.

THROUGH THE REMAINDER OF THE SHORT TERM...EXPECT PARTLY CLOUDY
SKIES WITH MID OR HIGH CLOUDINESS...WITH CLOUDS INCREASING MAJORLY
THURSDAY AFTERNOON AND NIGHT AHEAD OF THE NEXT SYSTEM. USED A
BLEND OF MAV/MET AS THIS BEST DEPICTED LIMITED WARMING THROUGH THE
REMAINDER OF THE SHORT TERM AS GOOD WARM ADVECTION DOES NOT GET
GOING UNTIL VERY LATE IN THE PERIOD.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...

NOT MUCH CHANGE TO ONGOING EXTENDED FORECAST...WITH THE MAIN FOCUS
BEING ON THE NEXT STORM SYSTEM EJECTING FROM THE ROCKIES THURSDAY
NIGHT AND FRIDAY. THERE REMAINS GOOD AGREEMENT BETWEEN MID/LONG
RANGE MODEL SOLUTIONS ON THE TIMING OF THIS SYSTEM...AND BEARS A
RESEMBLANCE TO THE STORM SYSTEM CURRENTLY AFFECTING THE AREA. THE
00Z ECMWF SOLUTION TAKES THE SURFACE LOW NORTHEAST ACROSS THE
FORECAST AREA FRIDAY NIGHT. HOWEVER...THE 12Z GFS TAKES A FURTHER
NORTH TRACK WITH THE LOW. REMAINED FAIRLY CONSISTENT WITH PREVIOUS
FORECAST...TRENDING TOWARD THE ECMWF. ORGANIZED CONVECTION MAY AGAIN
BE A POSSIBILITY WITH THIS STORM SYSTEM AS WELL...AS DYNAMICS ONCE
AGAIN APPEAR STRONG. AN ASSOCIATED FRONTAL BOUNDARY REMAINS
STATIONED NEAR THE AREA THROUGH THE REMAINDER OF THE
FORECAST...ALLOWING FOR REPEAT THUNDERSTORM CHANCES THROUGHOUT THE
EXTENDED. DISAGREEMENT BETWEEN MODEL GUIDANCE FROM LATE DAY FIVE ON
DOES NOT PROVIDE MUCH IN THE WAY OF CONFIDENCE WITH RESPECT TO THE
POSITIONING OF THIS FRONT. THUS...KEPT LOW CHANCE POPS GOING.

&&

.AVIATION /DISCUSSION FOR 200000Z TAFS/...

MAINLY MVFR CONDITIONS EXPECTED THIS TAF PERIOD...WITH IFR
CONDITIONS LIKELY IN THUNDERSTORMS EARLY IN THE PERIOD.

WARM FRONT IS MAKING GOOD PROGRESS NORTH AND EVEN EXPECT A PERIOD OF
SOUTHERLY WINDS AT KLAF. CURRENT THINKING IS FOR A LINE OF STORMS TO
MOVE ACROSS THE SITES IN ROUGHLY THE 01Z TO 05Z TIME FRAME...WITH
PERHAPS SCATTERED STORMS DEVELOPING AHEAD OF THAT LINE. SEVERE
STORMS WITH GUSTS OVER 50KT AND LARGE HAIL ARE POSSIBLE.

AFTER THE LINE MOVES THROUGH EXPECT MVFR CEILINGS TO MOVE IN AND
THEN LOWER TO NEAR IFR OVERNIGHT. A GRADUAL LIFTING OF THE CEILINGS
WILL OCCUR DURING THE DAY WEDNESDAY...WITH PERHAPS VFR RETURNING
AFTER 18Z.

WINDS WILL BE GUSTY OUTSIDE OF THUNDERSTORMS AND VARIABLE NEAR THEM.
WINDS MAY BE ESPECIALLY VARIABLE AT KLAF THIS EVENING AS THE SURFACE
LOW PASSES NEARBY.

&&

.HYDROLOGY...

FLOODING PROBLEMS...SIGNIFICANT IN SOME AREAS...HAVE ALREADY
OCCURRED IN PORTIONS OF THE FORECAST AREA...ESPECIALLY IN THE FAR
SOUTHERN FORECAST AREA WHERE UP TO FOUR INCHES OF RAIN FELL LAST
NIGHT. WITH EXTREMELY STRONG LOW LEVEL MOISTURE
TRANSPORT/DYNAMICS...AND THE POTENTIAL FOR SIGNIFICANT RAINFALL ON
ALREADY WET GROUND...ISSUED A FLASH FLOOD WATCH THIS MORNING WHICH
WILL CONTINUE THROUGH TOMORROW MORNING. FLOODING PROBLEMS MAY
DEVELOP VERY QUICKLY IN THOSE AREAS THAT HAVE ALREADY RECEIVED
RAINFALL...AND ESPECIALLY IN URBAN AREAS WHERE DRAINAGE IS A PROBLEM.

.IND WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

MESO UPDATE...DWM
SYNOPSIS...NIELD
NEAR TERM...NIELD
SHORT TERM...NIELD
LONG TERM....MRD
AVIATION...50
HYDROLOGY...NIELD
Hazardous weather outlook, Apr 19, 4:34 PM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
434 PM EDT TUE APR 19 2011

INZ021-028>031-035>049-051>057-060>065-067>072-201500-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
434 PM EDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED INCLUDE:

TORNADOES...
HEAVY RAIN RESULTING IN FLASH FLOODING...
DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

AREAS AFFECTED AND TIMING: WIDESPREAD SEVERE WEATHER IS EXPECTED
BEGINNING THIS EVENING ACROSS CENTRAL INDIANA AS A COLD FRONT
MOVES INTO OUR REGION. A LINE OF THUNDERSTORMS ARE EXPECTED TO
ACCOMPANY THE FRONT. THESE STORMS MAY PRODUCE DAMAGING STRAIGHT
LINE WINDS. AN ISOLATED TORNADO WITH THESE STORM CANNOT BE RULED
OUT EITHER. AGAIN...VERY HEAVY RAIN MAY RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF STORMS THURSDAY NIGHT THROUGH TUESDAY. IT IS
TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS QUITE LIKELY BEGINNING EARLY EVENING AND
CONTINUING TO WELL AFTER MIDNIGHT. SPOTTERS WILL MOST LIKELY BE
NEEDED DURING THE AFTERNOON AND EVENING HOURS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Local storm report, Apr 19, 11:14 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1114 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     TSTM WND GST     VINCENNES               38.68N 87.51W
04/19/2011  E60 MPH          KNOX               IN   TRAINED SPOTTER

&&

DTUCEK
Local storm report, Apr 19, 11:15 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1115 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     HAIL             7 E GREENFIELD          39.79N 85.64W
04/19/2011  U0.25 INCH       HANCOCK            IN   AMATEUR RADIO

&&

HEROLD
Local storm report, Apr 19, 11:16 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1116 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     TSTM WND GST     INDIANAPOLIS INT'L AIRP 39.72N 86.29W
04/19/2011  M51 MPH          MARION             IN   ASOS

&&

HEROLD
Local storm report, Apr 19, 11:17 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1117 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     TSTM WND GST     MUNCIE                  40.20N 85.39W
04/19/2011  M57 MPH          DELAWARE           IN   ASOS

&&

HEROLD
Local storm report, Apr 19, 11:25 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1125 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     TSTM WND DMG     5 E LEBANON             40.05N 86.38W
04/19/2011                   BOONE              IN   TRAINED SPOTTER

            2 1/2 FOOT DIAMETER TREE LIMB DOWN AT 4625 100 NORTH

&&

HEROLD
Local storm report, Apr 19, 11:26 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1126 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     KOKOMO                  40.48N 86.13W
04/19/2011                   HOWARD             IN   TRAINED SPOTTER

            FOUR TREES SNAPPED OR UPROOTED AT HOWARD REGIONAL
            HOSPITAL

&&

HEROLD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:54 PM EDTTornado WarningINDFountain, Parke, Vermillion, Warren51 min
Apr 19, 9:16 PM EDTTornado WarningINDClay, Owen, Putnam, Vigo59 min
Apr 19, 9:31 PM EDTTornado WarningINDBoone, Carroll, Clinton, Hendricks, Montgomery, Putnam and 1 more44 min
Apr 19, 9:40 PM EDTSevere Thunderstorm WarningINDCarroll50 min
Apr 19, 9:55 PM EDTAreal Flood WarningINDClay, Parke, Vigo15 hr
Apr 19, 10:07 PM EDTTornado WarningINDBoone, Clinton, Hamilton, Howard, Madison, Tipton38 min
Apr 19, 10:13 PM EDTSevere Thunderstorm WarningINDClay, Owen, Putnam, Vigo47 min
Apr 19, 10:15 PM EDTSevere Thunderstorm WarningINDHancock, Hendricks, Marion, Shelby45 min
Apr 19, 10:34 PM EDTFlash Flood WarningINDClay, Vigo6 hr
Apr 19, 10:45 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison, Randolph45 min
Apr 19, 10:53 PM EDTSevere Thunderstorm WarningINDClay, Morgan, Owen, Putnam, Sullivan, Vigo37 min
Apr 19, 10:59 PM EDTSevere Thunderstorm WarningINDClay, Daviess, Greene, Knox, Martin, Owen and 1 more61 min
Apr 19, 11:00 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Rush, Shelby45 min
Apr 19, 11:01 PM EDTFlash Flood WarningINDHendricks, Morgan, Putnam6 hr
Apr 19, 11:30 PM EDTSevere Thunderstorm WarningINDClay, Morgan, Owen, Putnam45 min
Apr 19, 11:40 PM EDTFlash Flood WarningINDHamilton, Hancock, Hendricks, Johnson, Madison, Marion and 1 more6 hr
Apr 19, 11:44 PM EDTSevere Thunderstorm WarningINDBrown, Greene, Jackson, Lawrence, Martin, Monroe and 2 more31 min
Apr 19, 11:54 PM EDTSevere Thunderstorm WarningINDHendricks, Marion31 min
Apr 20, 12:13 AM EDTSevere Thunderstorm WarningINDJohnson, Shelby34 min
Apr 20, 12:16 AM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Jackson, Jennings44 min
Apr 20, 12:21 AM EDTFlash Flood WarningINDBartholomew, Brown, Jackson, Jennings, Johnson, Lawrence and 3 more4 hr
Apr 20, 12:25 AM EDTSevere Thunderstorm WarningINDDecatur, Rush40 min
Apr 20, 7:31 AM EDTAreal Flood WarningINDClay, Parke, Vigo24 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.